Ask a doctor

Hard Time Sleeping After TT and Thigh Lipo?

Hi Everyone, I'm po day 4 and have been having a hard time sleeping.... Neck pain/ head aches, every position is uncomfortable and wacky weird dreams maybe from the anesthesia. I had a bad reaction to the anesthesia and possibly pain meds, was throwing up the whole first night and have had intermittent nausea since.... But I think the surgery itself went great. Any and all suggestions/ recommendations would be helpful, Btw, it was a no drain extended tummy tuck with thigh lipo, Thanks!!

Doctor Answers (3)

Sleeping after tummy tuck and lipo

+1

Hi - I am sorry to hear of your post-operative problems, but do think that it will improve significantly after you get through the first week. From what you describe, you had a significant amount of surgery done, even though your incisions are only on your abdomen, the tummy tuck itself and liposuction of your thighs disrupted a lot more tissue than is evident. First of all, try to minimize any medications that may be affecting your state of mind - valium, percocet, vicodin or flexeril are a few that come to mind. Keep well hydrated, and if at all possible, limit narcotic medications such as percocet or vicodin to just before you go to sleep at night. Some of my patients say that sleeping on a recliner for the first 1-2 weeks is more comfortable and allows more position changes. Tummy tuck is a pretty big surgery, but with each day you should start feeling a little better. Best of luck with your healing!


Minneapolis Plastic Surgeon
5.0 out of 5 stars 3 reviews

Hard Time Sleeping After TT and Thigh Lipo?

+1

Suggestions:

  • Change pain meds, try to cut down
  • Valium often helps with muscle stiffness, common after TT
  • Sleeping pills--ambien or other

Check with your surgeon. All the best. 

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 31 reviews

Hard to get comfortable

+1

Thanks for your question. Sorry you had a rough few days. More than likely you were sensitive to the anesthetic and narcotic. All of this can affect your sleep and dreams. Often times people nap a lot during the day which makes regular sleep more difficult. This is frustrating but will get better soon. Hand in there!

M. Scott Haydon, MD
Austin Plastic Surgeon
5.0 out of 5 stars 39 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.